West Virginia, 2007

Winter Weather in West Virginia, November 15 to 16, 2007

November 15 to 16, 2007 · NWS LWX · 1 event in 1 county or zone

Upslope snow showers developed along the western slope of the Allegheny Front behind a strong cold front during evening hours of November 15th and continued through the morning of November 16th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

Upslope snow showers developed along the western slope of the Allegheny Front behind a strong cold front during evening hours of November 15th and continued through the morning of November 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Nov 15, 3:06 PM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Nov 15, 3:06 PM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
306 PM EST THU NOV 15 2007

.SYNOPSIS...
GUSTY NORTHWEST WINDS WILL BRING CHILLY AIR INTO THE REGION...WITH
SNOW SHOWERS ACCUMULATING IN THE MOUNTAINS TONIGHT. HIGH PRESSURE
BRIEFLY DEVELOPS ACROSS THE AREA...BEFORE THE NEXT SYSTEM PASSES
THROUGH SATURDAY NIGHT AND SUNDAY. A SECOND AREA OF HIGH PRESSURE
BUILDS IN EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
COLD FRONT HAS MOVED OFFSHORE...TAKING THE RAIN WITH IT. MUCH COOLER
TEMPERATURES HAVE WORKED INTO THE MID ATLANTIC ON GUSTY NORTHWEST
WINDS. GUSTS ARE ACTUALLY LIGHTER THIS AFTERNOON THAN THIS
MORNING...ALTHOUGH MODELS SHOW ANOTHER SURGE WORKING INTO THE AREA
LATER TONIGHT...SO GUSTY WINDS WILL (RE)DEVELOP. WHILE SKIES TURN
PARTLY CLOUDY EAST OF THE MTNS...AN UPSLOPE FLOW WILL KEEP PLENTY OF
CLOUDS ALONG/WEST OF THE MTNS. IN ADDITION...UPSLOPE SNOW WILL
OCCUR...AND HAVE INCREASED AMOUNTS INTO THE 2 TO 4 INCH RANGE. WITH
GROUND TEMPERATURES FALLING OVERNIGHT...THIS WILL NOT SOLELY BE
RELEGATED TO GRASSY SURFACES. SNOW ADVISORY WILL BE IN EFFECT
OVERNIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
MODELS KEEP WELL ALIGNED NORTHWEST FLOW IN PLACE ON FRIDAY. UPSLOPE
SNOW WILL CONTINUE IN THE MORNING...BEFORE WANING IN THE AFTERNOON.
WILL HAVE TO WATCH FOR POSSIBLE SNOW ADVISORY EXTENSION. IN
ADDITION...GUSTY WINDS WILL BE COMMONPLACE AGAIN. MAX T WILL BE IN
THE 40S ACROSS THE CWA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
500MB NORTHERN HEMISPHERE HEIGHT/ANOMALY PATTERN DURING THE PAST 5
DAYS SHOWS A WAVE DROPPING SOUTHEAST FROM THE PACIFIC NORTHWEST INTO
SOUTH CENTRAL CANADA. A TROUGH REMAINS ACROSS THE GULF OF ALASKA.
WATER VAPOR LOOP SHOWS RISING HEIGHTS BEHIND THE GREAT LAKES TROUGH
(WHICH IS BECOMING POSITIVELY TILTED...WITH SUBSTANTIAL DRYING ALOFT
OVER THE GULF STATES)...WITH AN UPPER LOW SPINNING WEST OF BAJA
CALIFORNIA. 14Z SURFACE MAP SHOWS A COLD FRONT MOVING THROUGH THE
CHESAPEAKE BAY...WITH A 1035MB ANTICYCLONE DOMINATING THE PLAINS AND
THE REMAINDER OF THE CENTRAL CONUS.

STRONG HEIGHT RISES WILL ENCOURAGE HIGH PRESSURE TO BUILD IN FRIDAY
NIGHT AND SATURDAY. NEXT SYSTEM ROTATES SOUTH INTO THE MID ATLANTIC
SATURDAY NIGHT...BRINGING AN INCREASE IN CLOUDS AND AN OPPORTUNITY
FOR LIGHT RAIN/SNOW SHOWERS...MAINLY ACROSS THE MOUNTAINS AND ALONG
THE PENNSYLVANIA STATE LINE...PER 09Z SREFS.

HIGH PRESSURE BUILDS IN BEHIND THE SYSTEM DURING THE WORK
WEEK...WITH WARM ADVECTION SETTING UP MIDWEEK AHEAD OF THE NEXT
FRONTAL SYSTEM. THE 12Z GFS IS MORE PROGRESSIVE WITH THE DEEP
ROCKIES TROUGH THAN THE 00Z EUROPEAN...YET IS SLOWER THAN THE 12Z
CANADIAN. WITH THE 06Z GFS 500MB HEIGHT ENSEMBLES INDICATING
UNCERTAINTY IN THE ROCKIES MIDWEEK...BELIEVE THE SLOWER SOLUTION.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS ARE EXPECTED THROUGH 18Z FRIDAY. THE MAIN IMPACT TO
TERMINALS WILL BE GUSTY WINDS. ANOTHER SURGE LATER TONIGHT INTO
FRIDAY MORNING WILL BRING THE GUSTIEST WINDS DURING THE VALID TAF
PERIOD AND THIS IS ADEQUATELY REFLECTED IN THE TAFS.

WINDS SLACKEN FRIDAY NIGHT BEFORE BACKING SATURDAY AHEAD OF THE NEXT
SYSTEM. MID LEVEL CLOUDS WILL BE STREAMING IN SATURDAY
MORNING...WITH THE 09Z SREF DEPICTING A CHANCE FOR MVFR CEILINGS
WEST OF THE BLUE RIDGE SATURDAY NIGHT AND SUNDAY WITH RAIN/SNOW
SHOWERS.

&&

.MARINE...
AFTERNOON WIND SENSORS OVER/NEAR THE WATERS WERE NOT AT GALE
CRITERIA. HOWEVER...MODELS BRING ANOTHER GUSTY SURGE OVERNIGHT INTO
FRIDAY MORNING...WHERE WINDS MAY GUST TO 35. THEREFORE...WILL HAVE
GALE WARNING IN EFFECT THROUGH FRIDAY MORNING...WITH A TERMINATING
SMALL CRAFT ADVISORY THEREAFTER THROUGH FRIDAY EVENING.

NORTHEAST WINDS MAY GUST IN SMALL CRAFT CRITERIA AGAIN SUNDAY INTO
SUNDAY NIGHT ON THE BACKSIDE OF THE NEXT LOW PRESSURE SYSTEM.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...SNOW ADVISORY UNTIL 6 AM EST FRIDAY FOR MDZ501.
VA...SNOW ADVISORY UNTIL 6 AM EST FRIDAY FOR VAZ021.
WV...SNOW ADVISORY UNTIL 6 AM EST FRIDAY FOR WVZ054-501-503.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 7 PM EST FRIDAY FOR
     ANZ530>537.
     GALE WARNING UNTIL 10 AM EST FRIDAY FOR ANZ530>537.

&&

SYNOPSIS...ROGOWSKI
NEAR TERM...PELOQUIN
SHORT TERM...PELOQUIN
LONG TERM...ROGOWSKI
AVIATION...PELOQUIN/ROGOWSKI
MARINE...PELOQUIN/ROGOWSKI
Hazardous weather outlook, Nov 15, 3:40 PM EST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
340 PM EST THU NOV 15 2007

ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-161000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
340 PM EST THU NOV 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A GALE WARNING IS IN EFFECT FOR THE TIDAL POTOMAC RIVER AND THE
MARYLAND CHESAPEAKE BAY. GUSTS TO 35 KNOTS ARE LIKELY.

A SNOW ADVISORY IS IN EFFECT FOR THE WESTERN SLOPES OF THE
ALLEGHENY HIGHLANDS TONIGHT. 1 TO 3 INCHES OF SNOW IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A GALE WARNING REMAINS IN EFFECT THROUGH MID MORNING FRIDAY. SMALL
CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH THE DAY FRIDAY FOR
THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY.

SMALL CRAFT ADVISORY CONDITIONS WILL AGAIN BE POSSIBLE SUNDAY AND
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HTS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Western Grant

When
November 15, 6:00 PM EST to November 16, 12:00 PM EST
Where
Western Grant forecast zone
Reported by
COOP Observer
Coordinates
39.105, -79.196 (the zone’s center; the record gives no point)

Cooperative Observers and Trained Spotters reported between 2 and 3 inches of snow in Bayard and Mount Storm.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2007Every state in 2007This day in weather historyWarnings in West Virginia, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63447.